Alert archive / Iowa / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 20, 2024, 11:16 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2024, 11:16 PM CDT (04:16 UTC)
- Expired
- May 21, 2024, 5:09 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA
The radar
The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 12:00 AM CDT | RAIN 3.4 | Algona, IA | 3.4 inches of rain reported at the Algona Wastewater Plant. Rain ongoing at report time. Relayed via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
262
WGUS53 KDMX 210416
FFWDMX
IAC081-109-189-211015-
/O.NEW.KDMX.FF.W.0002.240521T0416Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
1116 PM CDT Mon May 20 2024
The National Weather Service in Des Moines has issued a
* Flash Flood Warning for...
Northern Hancock County in north central Iowa...
Southern Kossuth County in north central Iowa...
Southern Winnebago County in north central Iowa...
* Until 515 AM CDT.
* At 1116 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional locally heavy
rainfall of 2 or more inches is possible overnight. Flash
flooding is expected to begin shortly or may already be occurring
in low lying areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Algona, Forest City, Britt, Union Slogh, Eagle Lake, West Bend,
Burt, Whittemore, Titonka, Wesley, Leland, Crystal Lake, Woden,
Duncan, Miller, Hayfield, St. Benedict, Irvington, Sexton and
Hutchins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
4291 9444 4318 9444 4330 9404 4332 9404
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
REV2 follow-up statements
817
WGUS73 KDMX 210721
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
221 AM CDT Tue May 21 2024
IAC081-109-189-211015-
/O.CON.KDMX.FF.W.0002.000000T0000Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IA-Kossuth IA-Winnebago IA-
221 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS
MORNING FOR NORTHERN HANCOCK, SOUTHERN KOSSUTH AND SOUTHERN
WINNEBAGO COUNTIES...
At 221 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 3
and 5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Algona, Forest City, Britt, Union Slogh, Eagle Lake, West Bend,
Burt, Whittemore, Titonka, Wesley, Leland, Crystal Lake, Woden,
Duncan, Miller, Hayfield, St. Benedict, Irvington, Sexton and
Hutchins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
4291 9444 4318 9444 4330 9404 4332 9404
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
REV501
WGUS73 KDMX 211009
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
509 AM CDT Tue May 21 2024
IAC081-109-189-211019-
/O.CAN.KDMX.FF.W.0002.000000T0000Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IA-Kossuth IA-Winnebago IA-
509 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING FOR NORTHERN HANCOCK, SOUTHERN KOSSUTH AND
SOUTHERN WINNEBAGO COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The threat of flash flooding has ended, however, flooding will
persist through the day with water being reported over several roads
as of 5 am.
&&
LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
4291 9444 4318 9444 4330 9404 4332 9404
$$
DodsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 20, 8:25 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms.
- Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning.
Area forecast discussion, May 20, 8:25 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 825 PM CDT Mon May 20 2024 .KEY MESSAGES... - Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms. - Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning. && .UPDATE... Issued at 825 PM CDT Mon May 20 2024 Some uncertainty regarding the southernmost location of possible heavy rainfall overnight into early Tuesday. Subjective H850 analysis shows remnant upper level boundary sitting over central Iowa with strong H850 front across northern Kansas and southern Nebraska. Storms are congealing into an eventual MCS over southeast Nebraska and are anticipated to drift east northeast overnight. Any cold pool development may keep the area farther south; as shown by a few HRRR runs today. In that event, higher rainfall totals would arch from southwest Iowa northeast across Central to northeast sections by 17z. A lot to digest and much of tomorrows storm evolution will depend on how quickly the synoptic forcing overcomes the overnight mesoscale forcing. With all that, have expanded the FFA for portions of southwest to south central given Sunday nights higher rainfall there already. && .DISCUSSION... Issued at 301 PM CDT Mon May 20 2024 All is quiet across Iowa early this afternoon as the thermal ridge has sent temperatures into the upper 70s and mid 80s. Off to the west the leading shortwave is sweeping across the central plains, quickly noted in GOES imagery across South Dakota. By this evening, after 7 pm, storms will develop across Iowa with this wave. With the later onset, storms are expected to be elevated in nature with wind as the primary severe threat. ML CAPE exceeds 2000 J.kg through the late evening and overnight, along with 0-6 km shear over 30 kts. The low level jet increases across the area overnight which will help to fuel storms through the overnight and lasting into Tuesday morning. As we move into Tuesday morning the severe threat will diminish with increase hydrologic concerns. Training storms overnight may develop, which would result in multiple rounds of rain over the same areas. Additionally, storms are expected to be efficient rain producers with deep warm cloud layers and good deep moisture transport into the area. PWATs exceed 1.5-2" through the period. Antecedent conditions include near normal soil moisture and river levels (rather than exception dry conditions which have plagued the area previously). With heavy rain overnight and into Tuesday morning flash flood problems are possible for areas that see training storms, especially in urban areas. A quick check for flash flood warnings before the morning commute would be worthwhile. Additional details on the possible hydrologic response is available in the Hydro discussion below. Expect to see a bit of a break in convection late morning to midday before the next round of convection swings across the area from west to east in early afternoon to early evening. The environmental parameter space is primed for robust convection, which led to the upgrade to a Moderate (level 4 of 5) Risk issued by SPC for tomorrow. CAPE exceeds 3000 J/kg with deep layer shear over 50 kts, supporting initial discrete supercell development. With LCLs around 600m in the soundings and the sig tornado parameter at 2-4 tornadoes are a risk, especially with initial convection. Perhaps working against the tornado set up is the relatively straight hodographs. If anything it would squash longer duration tornadic storms and worth monitoring. As the storms grow upscale into a line expect robust storms with wind and hail worthy of elevated tags. Models also indicate a strongly wrapped up system which may set up a wake low scenario. What could mitigate convection tomorrow? The morning convection may work over the atmosphere with less time for recovery. And perhaps the morning storms will push the boundary south, and shift the more robust axis out of the area. While both scenarios are possible, the risk for severe storms is substantial tomorrow. The mesoscale environment will be monitored closely tomorrow for impact to storm development and mode. Worth noting, additional thunderstorms on Tuesday afternoon could exacerbate any flooding that does occur on Tuesday morning. Wednesday and Thursday should be quieter before another system moves into the area by Friday. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 645 PM CDT Mon May 20 2024 Active with higher end storms next 24 hours. Scattered -TSRA may impact FOD/MCW through 06z, then more widespread area of TSRA with moderate rain through 13-14z FOD/MCW/ALO/DSM. Potential for bow echo MCS to track into central/eastern Iowa aft 12z. Will need to be ready. HIRES models having difficulty on placement, but I80 north to US20 corridor the most likely. Aft 18z, some additional tornado threat with PM storms through 00z. /rev && .HYDROLOGY... Issued at 301 PM CDT Mon May 20 2024 Just as our last high water and flood event has wound down recently it looks as if we will enter another one in short order. Before proceeding it should be stressed that the hydrologic response will depend heavily on the amount, location and timing of the rainfall forecast over the next few days. Having said that, the hydrologic response described below is based on the best information we have at the present time. Heavy rainfall last night led to elevated soil moisture values across southeastern 1/2 to 2/3rds of the CWA and especially from the Osceola to Grinnell/Montezuma area. SAC-SMA soil moisture saturation values in that area are as high as 40-60%. Flash flood potential typically increases markedly once values approach or exceed 50% so we will have to keep an eye on those areas tonight. That being said, heavy rain across the CWA tonight may lead to flash flooding concerns elsewhere due to the potential rainfall rates as well as the sheer amounts of potential rainfall. Flash flooding will remain a concern into Tuesday and Tuesday night due to the expected continuing rainfall. Concern then turns to rises on area rivers. Our latest official river forecasts as of this morning incorporate QPF through 12Z Tuesday. With additional rainfall expected beyond that time frame, the rivers may indeed rise beyond what is presently shown in our official river forecasts. Latest QPF ensemble hydrographs (which incorporate up to 72 hrs of probabilistic QPF) are suggesting significant rises will occur on area rivers especially in the Des Moines (mainly above Saylorville Lake), Raccoon and Cedar/Iowa river basins including their tributaries. The most likely scenario at this time would be rises to within a few feet of flood stage with a couple locations possibly exceeding flood stage with the crests occurring within the two to seven days depending on location. Additional rain is possible beyond the next few days and our longer- range hydrologic tools are suggesting additional rises further out are possible. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 AM CDT Tuesday through Tuesday evening for IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>083-092. && UPDATE...REV DISCUSSION...Hagenhoff AVIATION...REV HYDROLOGY...Zogg
Hazardous weather outlook, May 20, 3:39 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 339 PM CDT Mon May 20 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-212045- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 339 PM CDT Mon May 20 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Scattered thunderstorms are expected to develop over portions of western Iowa during the early evening, with additional storms moving in from the west during the early morning hours Tuesday. Although a tornado cannot be ruled out, large hail and damaging winds are the most likely threats with the stronger storms. Flash flooding is also possible with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms from overnight are expected to linger into Tuesday morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times through Tuesday. Castillo/Ansorge
In the hours before
Local storm report, May 20, 9:56 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
956 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Hail Titonka 43.24N 94.04W
05/20/2024 M1.00 Inch Kossuth IA Fire Dept/Rescue
Time estimated from radar.
&&
ABLocal storm report, May 20, 9:59 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
959 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM Hail Curlew 42.98N 94.74W
05/20/2024 M0.88 Inch Palo Alto IA Emergency Mngr
Time estimated from radar.
&&
ABLocal storm report, May 20, 10:01 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1001 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail Mallard 42.94N 94.68W
05/20/2024 E1.75 Inch Palo Alto IA Public
Slightly larger than golfball size. Time
estimated from radar.
&&
ABSpecial weather statement, May 20, 10:20 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1020 PM CDT Mon May 20 2024
IAZ005>007-016-017-210345-
Cerro Gordo IA-Kossuth IA-Winnebago IA-Worth IA-Hancock IA-
1020 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WORTH...
SOUTHEASTERN KOSSUTH...NORTHERN HANCOCK...NORTHWESTERN CERRO GORDO
AND SOUTHEASTERN WINNEBAGO COUNTIES THROUGH 1045 PM CDT...
At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over
Algona. This thunderstorm was nearly stationary.
HAZARD...Half inch hail and additional heavy rainfall of one to two
inches.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible. Ponding of
water on roadways, low visibilities, and rises in small
streams and creeks.
Locations impacted include...
Algona, Forest City, Garner, Britt, Eagle Lake, Clear Lake, Ventura,
Wesley, Leland, Crystal Lake, Woden, Duncan, Miller, Hayfield, St.
Benedict, Irvington, Sexton, Hutchins, Pilot Knob State Park, and
McIntosh Woods State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Iowa.
&&
LAT...LON 4292 9430 4315 9433 4338 9349 4314 9339
TIME...MOT...LOC 0319Z 248DEG 2KT 4308 9420
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JimenezSpecial weather statement, May 20, 10:40 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1040 PM CDT Mon May 20 2024
IAZ015-023-210415-
Palo Alto IA-Pocahontas IA-
1040 PM CDT Mon May 20 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN POCAHONTAS AND
SOUTHWESTERN PALO ALTO COUNTIES THROUGH 1115 PM CDT...
At 1039 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to near Albert City to 4 miles
northeast of Newell. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail and additional
rainfall up to one inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Locations impacted include...
Emmetsburg, Pocahontas, Laurens, Silver Lake, Rush Lake, Five Island
Lake, Fonda, Mallard, Ayrshire, Havelock, Plover, Varina, Curlew,
Pocahontas Municipal Airport, and Emmetsburg Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Iowa.
&&
LAT...LON 4312 9461 4281 9463 4256 9467 4256 9475
4257 9492 4311 9491
TIME...MOT...LOC 0339Z 268DEG 14KT 4300 9489 4283 9492 4267 9496
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JimenezLocal storm report, May 20, 10:44 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1044 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail Mallard 42.94N 94.68W
05/20/2024 E2.00 Inch Palo Alto IA Public
Corrects previous hail report from Mallard.
Slightly larger than golfball size. Time
estimated from radar.
&&
ABThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.